Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 110, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2013, 7:39 PM EDT for McIntosh County, Georgia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2013, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 14, 2013, 8:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:46 PM EDT | TSTM WND DMG | Meridian, GA | SPOTTER REPORTED A FEW TREES DOWN ON HIGHWAY 99 IN MERIDIAN. |
| Aug 14, 7:50 PM EDT | TSTM WND DMG | Darien, GA | POWER LINE DOWN SECOND WEST STREET NEAR HIGHWAY 17. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WUUS52 KCHS 142339
SVRCHS
GAC191-150045-
/O.NEW.KCHS.SV.W.0110.130814T2339Z-130815T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT WED AUG 14 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 845 PM EDT
* AT 739 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM TOWNSEND TO DARIEN...MOVING EAST AT 30
MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
FUNNEL CLOUDS...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DARIEN...COX...CARNIGAN...WOLF ISLAND...MERIDIAN...VALONA...PINE
HARBOR...SAPELO ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3137 8155 3151 8166 3165 8128 3160 8119
3154 8118 3154 8117 3137 8125 3138 8128
3140 8130 3143 8132 3130 8126 3130 8133
3128 8131 3128 8135
TIME...MOT...LOC 2339Z 256DEG 25KT 3155 8155 3136 8138
$$4 follow-up statements
066
WWUS52 KCHS 142349
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT WED AUG 14 2013
GAC191-150045-
/O.CON.KCHS.SV.W.0110.000000T0000Z-130815T0045Z/
MCINTOSH GA-
749 PM EDT WED AUG 14 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 749 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUXFORD TO WOLF ISLAND...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...PINE
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND...
VALONA...BLACKBEARD ISLAND...HARRIS NECK AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3137 8155 3151 8166 3165 8128 3160 8119
3154 8118 3154 8117 3137 8125 3138 8128
3140 8130 3143 8132 3130 8126 3130 8133
3128 8131 3128 8135
TIME...MOT...LOC 2349Z 256DEG 25KT 3157 8147 3138 8130
$$365
WWUS52 KCHS 150001
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT WED AUG 14 2013
GAC191-150045-
/O.CON.KCHS.SV.W.0110.000000T0000Z-130815T0045Z/
MCINTOSH GA-
801 PM EDT WED AUG 14 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 801 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EULONIA TO WOLF ISLAND...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
AT 750 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A POWER LINE DOWN
WEST OF DARIEN.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...PINE
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND...
VALONA...BLACKBEARD ISLAND...HARRIS NECK AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3128 8140 3129 8141 3131 8134 3131 8143
3137 8155 3151 8166 3165 8128 3160 8119
3154 8118 3154 8117 3137 8125 3138 8128
3140 8130 3143 8132 3130 8126 3130 8133
3128 8131 3128 8135
TIME...MOT...LOC 0001Z 257DEG 20KT 3158 8141 3139 8124
$$831
WWUS52 KCHS 150011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
811 PM EDT WED AUG 14 2013
GAC191-150045-
/O.CON.KCHS.SV.W.0110.000000T0000Z-130815T0045Z/
MCINTOSH GA-
811 PM EDT WED AUG 14 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 811 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
FAIRHOPE TO BLACKBEARD ISLAND TO SAPELO ISLAND...MOVING EAST AT 25
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CRESCENT...EULONIA...PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...
TOWNSEND...VALONA...BLACKBEARD ISLAND...HARRIS NECK AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3129 8141 3131 8134 3132 8136 3131 8143
3147 8136 3146 8162 3151 8166 3164 8127
3160 8119 3154 8117 3139 8126 3138 8125
3138 8128 3138 8129 3143 8132 3131 8126
3130 8133 3128 8131
TIME...MOT...LOC 0011Z 257DEG 20KT 3156 8137 3153 8120
3140 8118
$$997
WWUS52 KCHS 150023
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT WED AUG 14 2013
GAC191-150033-
/O.CAN.KCHS.SV.W.0110.000000T0000Z-130815T0045Z/
MCINTOSH GA-
823 PM EDT WED AUG 14 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF MCINTOSH COUNTY
HAS BEEN CANCELLED...
AT 823 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3129 8141 3131 8134 3132 8136 3131 8143
3147 8136 3146 8162 3151 8166 3164 8127
3160 8119 3154 8117 3139 8126 3138 8125
3138 8128 3138 8129 3143 8132 3131 8126
3130 8133 3128 8131
TIME...MOT...LOC 0023Z 257DEG 20KT 3158 8129 3154 8112
3141 8110
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:33 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 14, 7:33 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 733 PM EDT WED AUG 14 2013 .SYNOPSIS... A STATIONARY FRONT WILL WAVER OVER THE AREA THROUGH THE WEEKEND WITH HIGH PRESSURE TO THE NORTH. AN ACTIVE PATTERN WILL PERSIST WITH SEVERAL ROUNDS OF HEAVY RAIN POSSIBLE. THE FRONT WILL EVENTUALLY DISSIPATE EARLY NEXT WEEK...WITH HIGH PRESSURE RETURNING TO THE REGION THEREAFTER. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS EVENING...THE FOCUS FOR THUNDERSTORMS/LOCALLY HEAVY RAIN WILL SET UP ALONG THUNDERSTORM OUTFLOW/THE COLD FRONT OVER COUNTIES SOUTH OF I-16 AND ACROSS ADJACENT COASTAL WATERS. THE THREAT FOR BRIEF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WET MICROBURSTS AND EVEN HAIL WILL PERSIST UNTIL LATER THIS EVENING. FARTHER NORTH...MOISTURE OVERRUNNING THE WEDGE OF SHALLOW/COOL AIR WILL SUPPORT AT LEAST SCATTERED/NUMEROUS SHOWERS AND AN OCCASIONAL THUNDERSTORM THIS EVENING. OVERNIGHT...IN GENERAL GUIDANCE DEPICTS THE BAND OF OVERRUNNING DEEP MOISTURE FEATURING PWATS OVER 2 INCHES SHIFTING INTO NORTHERN/INLAND COUNTIES...WHERE AT LEAST LIKELY POPS REMAIN IN ORDER. THE POTENTIAL FOR LOCALLY EXCESSIVE RAINFALL COULD WANE SOMEWHAT FOR A TIME OVERNIGHT...BUT WILL CONTINUE TO ASSESS THE POTENTIAL FOR HEAVY RAIN GIVEN HIGH PWATS AND WIDESPREAD/UPSTREAM CONVECTION COVERAGE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AT DAYBREAK THURSDAY WE EXPECT THE COLD FRONT TO HAVE STALLED OUT SOMEWHERE NEAR THE GA/SC BORDER WITH WEAK HIGH PRESSURE BUILDING IN FROM THE NORTH. THIS FRONT WILL MORE OR LESS REMAIN STALLED ACROSS THE AREA THROUGH AT LEAST SATURDAY. MEANWHILE THE LONGWAVE UPPER TROUGH WILL BE DEEPENING OVER THE EASTERN UNITED STATES. FAIRLY STRONG UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE SUBTROPICAL JET WILL SIT OVERHEAD DURING THE PERIOD... PREDOMINANTLY SOUTHERN AND CENTRAL SC. THERE WILL CERTAINLY BE NO LACK OF MOISTURE GIVEN EXPECTED PRECIPITABLE WATER VALUES WELL ABOVE 2 INCHES THROUGHOUT THE PERIOD. ON THURSDAY DECENT COVERAGE OF SHOWERS AND ISOLATED TSTMS WILL START THE PERIOD WITH INCREASING COVERAGE DURING THE AFTERNOON/EVENING. THERE ARE SOME HINTS THAT THE BEST COVERAGE WILL BE JUST INLAND OF OUR AREA BUT WE NEVERTHELESS EXPECT PRETTY DECENT SHOWER AND TSTM ACTIVITY. DUE TO THE INLAND WEDGE AND EXTENSIVE CLOUDS...HIGHS WILL ONLY REACH THE LOWER 80S NORTH WITH MIDDLE 80S SOUTH. FRIDAY INTO SATURDAY LOOK QUITE WET. A SERIES OF POTENT SHORTWAVES WILL MOVE NORTHEAST THROUGH THE AREA ALONG WITH A FEW WEAK SURFACE DISTURBANCES. IT IS A NEAR CERTAINTY THAT IT WILL RAIN PRETTY MUCH EVERYWHERE DURING THIS TIME. HOWEVER PINNING DOWN THE TIMING OF BEST COVERAGE IS NOT POSSIBLE AT THIS POINT. THUS WE ARE CARRYING 50-70 POPS THROUGH THE ENTIRE PERIOD. HEAVY RAINFALL IS THE MAIN CONCERN FOR THE COMING DAYS GIVEN SUCH A JUICY AIRMASS AND SYNOPTIC FORCING. IT HAS BEEN SEVERAL DAYS SINCE WE HAVE SEEN WIDESPREAD HEAVY RAINFALL OVER OUR AREA SO THE SOILS SHOULD BE ABLE TO HANDLE A DECENT AMOUNT BEFORE BECOMING SATURATED. ALSO...0-6 KM WINDS WILL BE AROUND 20 KT SO ACTIVITY WILL HAVE SOME MOTION. IT SEEMS PREMATURE TO ISSUE A FLASH FLOOD WATCH UNTIL WE GET A BETTER HANDLE ON HOW WIDESPREAD AND HEAVY THE RAIN IS ON THURSDAY AND IF MODELS COME INTO BETTER AGREEMENT. TODAY/S 12Z GUIDANCE SHOWED QUITE A BIT OF VARIATION FROM THE PREVIOUS 12Z SUITE THUS OUR CONFIDENCE IN ANY GIVEN SCENARIO FOR THE COMING DAYS IS PRETTY LOW. WE WILL CONTINUE TO MENTION HEAVY RAINFALL POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE LONG TERM PERIOD WILL START OFF WITH A HIGHLY AMPLIFIED PATTERN IN PLACE ALOFT AS THE AREA WILL BE CAUGHT BETWEEN THE CLOSED LOW OVER THE MIDWEST AND A RIDGE OVER THE ATLANTIC. THOUGH THE COLD FRONT WILL HAVE LARGELY LOST ITS IDENTITY OVER THE AREA...THE OVERALL PATTERN WILL BE ACTIVE WITH CONSIDERABLE DEEP MOISTURE IN PLACE. WITH SHORTWAVES PASSING OVER THE AREA IN THE S/SW FLOW ALOFT...HIGH POPS WILL CONTINUE SUNDAY AND INTO EARLY NEXT WEEK. THERE ARE SOME INDICATIONS THAT THE ATLANTIC RIDGE AND ASSOCIATED UPPER ANTICYCLONE WILL BUILD WESTWARD AND INTO THE AREA THROUGH THE MIDDLE OF THE WEEK. AS THIS OCCURS...PRECIP CHANCES AND TEMPERATURES WILL LIKELY TRANSITION TO SOMETHING MORE TYPICAL OF MID/LATE AUGUST. && .AVIATION /00Z WEDNESDAY THROUGH MONDAY/... AS A COLD FRONT STALLS NEAR THE ALTAMAHA RIVER...TERMINALS WILL REMAIN WITHIN AN UNSEASONABLE WEDGE REGIME FEATURING PERSISTENT FLIGHT RESTRICTIONS...MAINLY MVFR CEILINGS BUT OCCASIONALLY DETERIORATING TO IFR/LIFR ESPECIALLY AS SHOWERS/THUNDERSTORMS IMPACT THE TERMINALS. BEYOND THIS EVENING...SPECIFIC TIMING OF HEAVIER SHOWERS/THUNDERSTORMS WILL REMAIN ELUSIVE...BUT THE POTENTIAL REMAINS HIGH FOR PRECIPITATION AT ANY TIME THROUGH THE 00Z TAF PERIOD. EXPECT FREQUENT AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS. EXTENDED AVIATION OUTLOOK...THERE IS A HIGH CHANCE FOR AT LEAST PERIODIC WIDESPREAD FLIGHT RESTRICTIONS AS A COLD FRONT BECOMES STATIONARY OVER THE REGION. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL ALSO OCCUR...WITH HEAVY RAIN AND GUSTY WINDS COMMON. && .MARINE... TONIGHT...A COLD FRONT WILL STALL JUST SOUTH OF THE WATERS...AND EAST/NORTHEAST WINDS WILL PREVAIL ACROSS SC WATERS. ACROSS GA WATERS/CLOSER TO THE FRONT...E/SE WINDS SHOULD PREVAIL BUT SOME DIRECTIONAL VARIABILITY APPEARS LIKELY. THE BEST PRESSURE GRADIENT LOOKS TO SET UP NORTH OF EDISTO BEACH BUT WINDS SHOULD REMAIN MOSTLY 15-20 KT OR LESS ACROSS SC WATERS...AND LIKELY LESS THAN 15 KT ACROSS GA WATERS. SEAS WILL REMAIN 2-4 FT MOST AREAS TONIGHT. MARINERS SHOULD REMAIN ALERT FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. THURSDAY THROUGH SUNDAY...A COLD FRONT WILL PERSIST ACROSS THE AREA WITH NORTHEAST FLOW ACROSS THE SC WATERS AND MORE VARIABLE FLOW FARTHER SOUTH. A BIT OF A SURGE IN WINDS/SEAS IS EXPECTED LATE THURSDAY INTO THURSDAY NIGHT BUT AT THIS POINT WE HAVE CONDITIONS BELOW ADVISORY CRITERIA. THEREAFTER THE GRADIENT SHOULD BE RELATIVELY WEAK SO WE DO NOT EXPECT ANY MARINE CONCERNS THROUGH THE WEEKEND. && .TIDES/COASTAL FLOODING... THE PERIGEAN SPRING TIDES ARE EARLY NEXT WEEK AND IF WINDS ARE NORTHEAST AT THAT TIME WE COULD BE DEALING WITH MINOR COASTAL FLOODING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...JRL LONG TERM...BSH AVIATION...SPR MARINE...JRL/RJB/SPR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 14, 4:00 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT WED AUG 14 2013 SCZ044-045-050-052-151000- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 400 PM EDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN...A COLD FRONT WILL STALL ACROSS THE REGION ON THURSDAY AND LINGER THROUGH THE UPCOMING WEEKEND. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THIS TIME. LOCALLY HEAVY RAINFALL AND FLASH FLOODING COULD OCCUR FROM THURSDAY INTO THE WEEKEND...AND FLASH FLOOD WATCHES AND WARNINGS MAY EVENTUALLY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING CAN BE SENT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO @NWSCHARLESTONSC. AMZ330-350-352-354-374-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 400 PM EDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-151000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 400 PM EDT WED AUG 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A FEW SEVERE STORMS ARE POSSIBLE INTO THIS EVENING AHEAD OF A SOUTHWARD MOVNING COLD FRONT. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. HEAVY RAIN...WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN...A COLD FRONT WILL STALL ACROSS THE REGION ON THURSDAY AND LINGER THROUGH THE UPCOMING WEEKEND. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THIS TIME. LOCALLY HEAVY RAINFALL AND FLASH FLOODING COULD OCCUR FROM THURSDAY INTO THE WEEKEND...AND FLASH FLOOD WATCHES AND WARNINGS MAY EVENTUALLY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING...WIND DAMAGE OR HAIL CAN BE SENT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO @NWSCHARLESTONSC.
In the hours before
Special weather statement, Aug 14, 5:02 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT WED AUG 14 2013
SCZ042-043-047>049-051-142130-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
502 PM EDT WED AUG 14 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 530 PM
EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLAKE TO
TILLMAN...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BASHAN...TILLMAN...RICETOWN...GREEN POND...NEMOURS PLANTATION...
MITCHELLVILLE...GRAHAMVILLE...SWITZERLAND...MURAD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3286 8074 3267 8047 3222 8108 3233 8114
3234 8113 3235 8115 3245 8120 3246 8119
3248 8121 3261 8128
TIME...MOT...LOC 2102Z 308DEG 17KT 3268 8071 3243 8116Special weather statement, Aug 14, 5:25 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 525 PM EDT WED AUG 14 2013 GAZ101-116-118-119-SCZ047-048-051-142200- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 525 PM EDT WED AUG 14 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN... JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 600 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DEERFIELD TO MELDRIM...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GOSHEN HILLS...COLDBROOK...PURYSBURGH...MORGAN...COASTAL CAROLINA HOSPITAL...BLOOMINGDALE...HARDEEVILLE...O'LEARY... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3214 8097 3189 8132 3214 8153 3254 8110 TIME...MOT...LOC 2125Z 292DEG 5KT 3235 8107 3212 8138
Local storm report, Aug 14, 5:30 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 SW EDISTO ISLAND 32.54N 80.33W
08/14/2013 M2.45 INCH CHARLESTON SC MESONET
&&
EVENT NUMBER CHS1300792Local storm report, Aug 14, 5:53 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 3 NW PORT ROYAL 32.41N 80.73W
08/14/2013 BEAUFORT SC LAW ENFORCEMENT
TREE DOWN ALONG PARRIS ISLAND GATEWAY ROAD. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1300793
VBSpecial weather statement, Aug 14, 6:02 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT WED AUG 14 2013
GAZ116>119-SCZ047>049-051-142245-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-COASTAL
JASPER-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-
602 PM EDT WED AUG 14 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER...
COLLETON...CHATHAM AND BEAUFORT COUNTIES THROUGH 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAT ISLAND TO
BELLINGER HILL AREA TO 8 MILES NORTHWEST OF RICHMOND HILL...MOVING
EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALABAMA JUNCTION...HUTCHINSON ISLAND...PENN CENTER...FROGMORE...
EDDINGS POINT...HILTON HEAD AIRPORT...COFFIN POINT...BENNETTS
POINT...HUNTING ISLAND...HARBOR ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3202 8151 3224 8119 3223 8114 3229 8112
3269 8055 3248 8033 3250 8035 3244 8036
3249 8048 3231 8043 3226 8065 3225 8063
3210 8083 3212 8083 3205 8090 3199 8084
3179 8106
TIME...MOT...LOC 2203Z 276DEG 23KT 3237 8062 3211 8095
3202 8139Special weather statement, Aug 14, 7:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT WED AUG 14 2013
GAZ137>141-150030-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
728 PM EDT WED AUG 14 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 830 PM EDT...
AT 724 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF DONALD TO 8 MILES WEST OF DARIEN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...DARIEN...DONALD...WEFANIE...TIBET...TOWNSEND...HUXFORD...
CARNIGAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3133 8144 3133 8147 3140 8158 3145 8163
3148 8162 3156 8170 3158 8170 3167 8185
3173 8191 3175 8191 3176 8194 3180 8198
3194 8156 3166 8113 3162 8113 3143 8123
3139 8129 3143 8132 3139 8130 3131 8144
TIME...MOT...LOC 2328Z 245DEG 19KT 3173 8196 3134 8154The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:04 PM EDT | Special Weather Statement | CHS | McIntosh | 26 min |
| Aug 13, 8:50 PM EDT | Special Weather Statement | CHS | Chatham, Liberty, McIntosh | 25 min |
| Aug 13, 9:20 PM EDT | Special Weather Statement | CHS | Chatham | 25 min |
| Aug 13, 9:42 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| Aug 14, 3:44 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Jenkins, Screven | 91 min |
| Aug 14, 3:57 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Aug 14, 4:53 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 52 min |
| Aug 14, 5:03 PM EDT | Areal Flood Advisory | CHS | Effingham | 87 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | CHS | Effingham | 35 min |
| Aug 14, 6:02 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 43 min |
| Aug 14, 6:35 PM EDT | Areal Flood Advisory | CHS | Evans, Tattnall | 3 hr |
| Aug 14, 6:55 PM EDT | Areal Flood Advisory | CHS | Chatham | 50 min |
| Aug 14, 7:28 PM EDT | Special Weather Statement | CHS | Liberty, Long, McIntosh | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.